About 2 years ago I went in for a regular check up and got some blood work done and got called back into the Dr office with a Thyroid level of 12. I was put on Synthroid and took that for a few months and got blood work done agin and I was fine the Dr then took me off the meds. A few months later I got tested and I was fine. I started getting Anxiety and bad Panic attacks, weird dreams and sweat lots during the night when I don't even break a sweat during the day no matter what I'm doing. I went to the Dr about 3 months ago and my blood work was fine. I then went agai for blood work the begining of this week as I am so exhausted and have no energy for anyting. All I wanna do is sleep and it's been effecting my day to day like, My results came back and my Thyroid is at 36. I am concerned about this. What should I be expecting for the future. I have had nothing but problems and ups/downs whith my Thyroid and medication. This truly *****.
It seems a little strange to me that your doctor took you off Synthroid after a few months. Usually, once you start taking it you are on it for life. The doctor should definitely put you back on the meds and keep you on it (unless there is a good reason to take you off). Once your thyroid levels are in the normal range you should be fine but you should expect to be taking these meds for the rest of your life and have bloodwork done periodically (probably once or twice a year).
I have been on Synthroid for over 2 years and have no side effects from the drugs. I've only had to increase the dosage once so far.
I get the idea that your doctor is medicating you based on TSH only. that is just wrong. TSH is a pituitary hormone that is affected by so many variables that at best it is only an indicator, to be considered along with more important indicators such as symptoms, and also levels of the biologically active thyroid hormones, Free T3 and Free T4 (not the same as Total T3 and T4). After starting on thyroid meds, TSH is almost useless as a diagnostic by which to determine med dosage.
If my assumption is correct about TSH being the only test being used to treat you, then you should insist on being tested for Free T3 and Free T4 each time you go in for more tests. Also, since Hashimoto's Thyroiditis is the most common cause of diagnosed hypothyroidism, you should also request to be tested for the thyroid antibodies associated with Hashi's. those tests are TPO ab and TG ab. Those tests would rule in or out the possibility of Hashi's. Since hypo patients are also frequently deficient in other areas, you should make sure to be tested for Vitamin D, B12 and ferritin.
When you have those test results, please post them along with reference ranges and members will be glad to help interpret and advise further.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.